Ohio, 2006

Hail in Ohio, January 2, 2006

January 2, 2006 · NWS ILN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 2, 3:34 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 2, 3:34 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EST MON JAN 2 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER
EASTERN ILLINOIS THIS AFTERNOON. WARM FRONT WAS LOCATED ACROSS
NORTHERN OHIO AND EXTENDED WEST INTO NORTHERN INDIANA. COLD FRONT
EXTENDED SOUTH FROM CENTRAL INDIANA INTO LOUISIANA. UPPER LOW WAS
LOCATED OVER WESTERN ILLINOIS. RADAR IMAGERY SHOWS LINE OF
SHOWERS AND THUNDERSTORMS MOVING EAST- NORTHEAST. WITH LINE
APPROACHING..HAVE GONE WITH 100 POPS FOR THIS EVENING.
AFOREMENTIONED LOW PUSHES EAST BY TUESDAY MORNING. HAVE LINGERED
SLIGHT POPS ACROSS THE EAST THROUGH EARLY AFTERNOON ON TUESDAY.
UPPER LEVEL LOW PUSHES EAST BY TUESDAY AFTERNOON AND UPPER LEVEL
RIDGING BUILDS IN.

REGION WILL REMAIN IN PROGRESSIVE ZONAL FLOW THROUGH THE SHORT
TERM. NEXT SYSTEM APPROACHES CWA ON WEDNESDAY. LOW WILL PUSH
ACROSS THE GREAT LAKES WEDNESDAY INTO EARLY THURSDAY. HAVE
INTRODUCED SLIGHT CHANCE POPS ACROSS THE NORTH EARLY WEDNESDAY
AND INCREASED TO CHANCE ACROSS THE ENTIRE CWA. PRECIP SHOULD
REMAIN ALL LIQUID DURING THE DAY AND CHANGE OVER TO A MIX OF RAIN
AND SNOW BY 00Z. PRECIP SHOULD CHANGE OVER TO ALL SNOW BY
THURSDAY MORNING.

FOR TEMPS...HAVE GONE CLOSE TO GUIDANCE NUMBERS OVERNIGHT. FOR
TUESDAY...MET NUMBERS SEEM A BIT TOO COLD SO HAVE STUCK CLOSER TO
WARMER MAV NUMBERS WITH CLOUD COVER. MAV NUMBERS SEEM A BIT TO
WARM ON WEDNESDAY AND MET SEEMS A BIT TOO COLD SO HAVE GONE
CLOSER TO FWC NUMBERS.

RLG

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
A RETURN TO MORE SEASONABLE WEATHER WILL OCCUR DURING THE PERIOD.
ON THURSDAY AND FRIDAY...LOW PRESSURE WILL TRAVEL FROM THE GREAT
LAKES TO THE ATLANTIC COAST. UNDER A COLD ADVECTION
REGIME...NORTHWEST TO NORTH FLOW OFF THE GREAT LAKES AIDED BY
OROGRAPHIC LIFT AND A SHORT WAVE TROUGH WILL PROVIDE A CHANCE OF
SNOW SHOWERS. HIGH PRESSURE WILL BRING DRY WEATHER ON SATURDAY.
SLIGHT WARM ADVECTION WILL OCCUR SUNDAY AND MONDAY AS ANOTHER LOW
MOVES THROUGH THE LAKES BRINGING A CHANCE FOR RAIN AND SNOW.
EXPECT A MODEST AMOUNT OF PRECIPITATION WITH LOW APPEARING TOO
WEAK ON LATEST MODEL RUN TO TAP MUCH GULF MOISTURE.

TEMPERATURES WILL BE TYPICAL FOR JANUARY THURSDAY THROUGH SATURDAY
BEFORE A SLIGHT REBOUND SUNDAY AND MONDAY. DAILY MEAN TEMPERATURES
MAY ACTUALLY BE SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD
WITH LESS THAN IDEAL RADIATIONAL COOLING DUE TO PERSISTENT BOUNDARY
LAYER MOISTURE.

CONIGLIO

&&

.AVIATION...
OVERRUNNING PCPN STILL NR KCMH/KLCK...BUT IT SHOULD BE NORTH OF
THOSE TWO TAFS SHORTLY AFT 18Z...SO WILL NOT CARRY PCPN IN THE
BEGINNING. CIGS ARE BOUNCING UP AND DOWN IN THE SC...FROM VFR TO
MVFR AND BACK. TRIED TO TIME AND COVER THESE CHANGES AS WELL AS
POSSIBLE UNTIL DRY SLOT AHEAD OF CONVECTIVE LINE WORKS INTO
KCVG/KLUK SHORTLY.

HAVE TSRA LINE TIMED TO I-75 AROUND 00Z AND KCMH/KLCK AROUND 4Z.
GAVE A TEMPO BEGINNING AN HOUR BEFORE THIS TO COVER ANY STORMS
THAT MIGHT DEVELOP AHEAD OF THE LINE. EXPECT LINE TO WEAKEN AS IT
MOVING INTO TAFS WITH LOSS OF HEATING...THUS WENT WITH STRONGER
GUSTS IN THE WEST VERSUS THE EAST. ALSO...NOTICED THAT THE
NORTHERN EDGE WAS WEAKENING...SO ONLY WENT TEMPO IN KCMH/KLCK.

AFTER LINE...EXPECT A BRIEF BREAK IN THE CLOUDS...BEFORE WRAP AROUND
WORKS IN. BASED ON OBS IN MO...LOWERED CIGS TO IFR AFTER 06Z.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 2, 5:59 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
559 AM EST MON JAN 2 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
559 AM EST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS INDIANA AND OHIO
THIS AFTERNOON. THIS LOW WILL BRING PLENTY OF SHOWERS AND
THUNDERSTORMS TO THE REGION TODAY. SOME OF THESE THUNDERSTORMS
COULD BE STRONG TO SEVERE...ESPECIALLY SOUTH OF I-70 NEAR THE OHIO
RIVER. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

FLOODING IS ANOTHER CONCERN TODAY AS MOST AREAS HAVE SEEN AT LEAST
A QUARTER OF AN INCH OF RAINFALL THIS MORNING. TO MAKE MATTERS
WORSE SOME LOCAL RIVERS AND STREAMS ARE RUNNING FULL AND THE
GROUND...ESPECIALLY NORTH OF I-70...IS STILL FROZEN SEVERAL INCHES
BELOW THE SURFACE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

TIPTON

In the hours before

Local storm report, Jan 2, 4:28 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
01/02/2006                   CARROLL            KY   LAW ENFORCEMENT

            2 TREES DOWN ON HWY 55

&&

RLG

The radar

The Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clark

When
January 2, 4:54 PM EST to 4:58 PM EST
Where
Clark County, Springfield
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.917, -83.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492068.